I am 15 and have just been recently diagnosed with Auto immune hepitus. I was hospitilized for 27 days and have been having horriable reactions to all the medicanes i am on. I am taking 40mg of prednisone a day and I have noticed a change in my face. It looks like i have really bad achne (acne) on my face, neck and back. Also I am noticeing "moon face" I would really like to know when this is all going to start going away because it does make me very self concious to go out and see my friends. I am not use to looking like this at all, I never wear makeup or anything and now I have to. This is not something I am use too, if anyone knows how low the prednisone has to be to start noticeing a change I would higly appericate it.
Hi, the major side effects seen with corticosteroids is redistribution of fat. Cushingoid features (truncal obesity, buffalo hump, moon face, and weight gain) is quite troubling to patients. This occurs almost exclusively at doses above the physiologic range (greater than 7.5 mg/day of prednisone or equivalent). The Cushingoid appearance may occur rapidly.
- Moon face- due to accumulation of fat in cheeks.
- Buffalo hump - accumulation in back side of neck region.
- Retroorbital fat deposition can even cause potrusion of eye ball.
This is a major concern with long term therapy. With vigorous exercise and activity, there will be no weight gain but still there will be abnormal fat distribution. The peripheral fat decreases and central fat increases. The abnormal fat distribution will take a long time to wear off completely esp. the thigh and abdominal fat. I suggest you to consult your physician for more information. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.